Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have been feeling down, no motivation and feel like crying. Sleeps on off days. Depression?

hello, I had a question about depression . Lately i ve been feeling down. I have been this way sense November of last year. I feel no hope and have no motivation. I started failing classes, and not caring anymore. Pretty much giving up. Some days I just feel like sitting and crying it hurts so bad. I am constantly tired all the time, and whenever I get a day off of work or school all I do is sleep. Or i ll sleep a good 8 hours at night wake up rested and be up for an hour or two then be tired again. Could this be depression?
Asked On : Thu, 28 Feb 2013
Answers:  5 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
thanks for Health care magic.
After going through your history, I feel You are having major depressive disorder. one should also rule out physical cause of depression like thyroid Dysfunction or Vitamin B12 deficiency.

You should consult psychiatrist for detailed evaluation and treatment. you may be benefited by anti depressant drugs like sertraline or fluoxetine.
meanwhile you can start stress management and relaxation techniques.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. As you had reported of: lethargy, lack of attention and concentration, ideas of hopelessness, feeling low and poor academic performance point towards a depressive disorder. The management includes:
1. Medication like SSRI's that are antidepressants
2. Psycho/talk therapy techniques like cognitive behavioural therapy
I would advise you consult a psychiatrist for assessment and starting on appropriate management as early as possible.
Dr Sundar
Answered: Wed, 27 Mar 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello marissaegnolen
Welcome to HCM

Felling low for long time, not taking interest in anyone and social withdrawal, lack of energy and fatiguability, change in sleep pattern, crying spells and lack of motivation all are pointing to Depressive Disorder.
Kindly dont ignore the condition and visit a good psychiatrist for proper medicines. Treatment is available as-
- Medicines as SSRI group or SNRI group are highly effective.
- Psychological treatment like COGNITIVE THERAPY is also beneficial

So visit a psychiatrist ASAP
Hope i cleared your doubt.
take care
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. Definitely it could be a depression. Because it is the first time that it has happened you should ask the doctor to check your blood to see if it is related to thyroid function, calcium shortage or any other problem in the serum. If you are overweight, one of the things that could be responsible is sleep apnea, so you may ask your doctor to do a full assessment. If these problems are ruled out, then depression is diagnosed and fortunately you can choose to use medication or talk sessions to treat it. I wish you the best health.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

I can understand that you are going through a difficult time. You're right, most of the symptoms which you have described are indicative of depression.

Now that you have been able to realize that you are having a problem, the next step is to take professional help to overcome this problem. There are effective treatment options available for treating depressive disorders. Treatment can be with medication or psychological therapies or a combination of both.

Since you are feeling very amotivated and hopeless, I would suggest that you take the help of a relative or a close friend to guide and support you through the treatment process.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor